Free NREMT Exam Braindumps
National Registry Emergency Medical Technician Questions 521–528 (page: 67)

Updated On: 5-Jul-2026

А 16-year-old patient has suicidal ideations. How should the EMT proceed?

  1. Avoid performing a physical assessment
  2. Ask if there is a plan to hurt themselves
  3. Restrain the patient for their safety
  4. Contact law enforcement

Answer(s): B

Explanation:

Assessing for suicidal intent includes directly asking about a plan, which helps determine the immediacy of risk and guides appropriate care and transport decisions.



A 45-year-old male complains of a sudden onset of right flank pain that radiates to his right groin. He is pale, diaphoretic and restless. You should suspect:

  1. a ruptured spleen.
  2. kidney stones.
  3. appendicitis.
  4. gallbladder disease.

Answer(s): B

Explanation:

Sudden severe flank pain radiating to the groin with restlessness and diaphoresis is characteristic of renal colic caused by kidney stones moving through the ureter.



An unresponsive 14-year-old presents with agonal respirations and pinpoint pupils. You should suspect he has ingested:

  1. diazepam.
  2. hydrocodone.
  3. amphetamine.
  4. acetaminophen.

Answer(s): B

Explanation:

Agonal respirations and pinpoint pupils indicate opioid toxicity, which depresses the central nervous system and causes characteristic miosis and respiratory failure.



А 56-year-old female with diabetes reports dizziness, shortness of breath, and weakness that began an hour ago. The EMT should suspect:

  1. vertigo.
  2. an allergic reaction.
  3. anemia.
  4. a myocardial infarction.

Answer(s): D

Explanation:

Diabetic patients may present with atypical symptoms of acute myocardial infarction such as dizziness, weakness, and shortness of breath due to autonomic neuropathy masking classic chest pain.



An 8-year-old female is drooling, incontinent, and her eyes are watery. Her father tells you that she was playing in the garden. You should suspect:

  1. a bee sting.
  2. organophosphate poisoning.
  3. anthrax.
  4. an anticholinergic reaction.

Answer(s): B

Explanation:

Drooling, incontinence, and watery eyes indicate excessive secretions consistent with cholinergic toxicity, which is characteristic of organophosphate exposure commonly found in pesticides used in gardens.



А 50-year-old male became disoriented while playing basketball. His skin is hot and red. You should suspect:

  1. heat stroke.
  2. heat cramps.
  3. heat exhaustion.
  4. heat seizure.

Answer(s): A

Explanation:

Altered mental status with hot, red skin indicates failure of the body’s cooling mechanisms, which is characteristic of heat stroke and represents a life-threatening emergency.



А 76-year-old patient has behavioral changes that began this morning. The patient is also having trouble ambulating and speaking.
Which of the following conditions should the EMT suspect? (Choose two.)

  1. Stroke
  2. Infection
  3. Allergic reaction
  4. COPD exacerbation
  5. Myocardial infarction

Answer(s): A,B

Explanation:

Sudden behavioral changes with difficulty speaking and ambulating are classic signs of stroke. Acute confusion and altered behavior in an elderly patient can also indicate infection, which commonly presents with neurological changes.



A 77-year-old male presents with generalized aches and pain. He has been taking over-the-counter pain relief pills multiple times a day for the last 3 weeks. Your physical examination is most likely to reveal signs of:

  1. cardiovascular failure.
  2. renal failure.
  3. gastrointestinal failure.
  4. musculoskeletal failure.

Answer(s): B

Explanation:

Prolonged excessive use of over-the-counter analgesics can impair kidney function, leading to signs of renal failure such as fluid imbalance and toxin buildup.



Viewing page 67 of 126
Viewing questions 529 - 536 out of 995 questions


Post your Comments and Discuss Test Prep NREMT exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!